Doctor insights on:
Can Blood Pressure Medicine Cause Hematuria
What could cause high blood pressure to start out of the blue current (155/95) and occult blood in urine?
Hematuria is the presence of blood in the urine. When you can see the blood, it's called gross hematuria. When the blood can only be seen under a microscope it is known as microscopic hematuria. Hematuria can be caused by kidney stones, kidney infections, urinary tract infections, an enlarged prostate, cancer, certain medications, and ...Read more
Probably unrelated: You would have to have dangerously low blood pressure typically to cause hematuria. Blunt injury to the kidney could cause hematuria and subsequently low blood pressure. However, it sounds like you've have blood pressure that has drifted low for some time. If you've been found to have hematuria, you should discuss again with your doctor whether special testing is needed to further assess. ...Read more
Possibly...: If the blood pressure medicine is at too high a dose or if the person is very sensitive to the medicine, then the blood pressure could drop too low and symptoms could result-like dizziness, passing out, etc. To avoid this, medication is started at a low dose and titrated up slowly. Taking your blood pressure at home is helpful during this process so that you can alert your doctor to low readings. ...Read more
Ace Inhibitor: Ace inhibitors are the most common cause of cough with BP medications. It is caused by an elevation of bradykinin. The side effect is much more common than published numbers suggest. In rare instances angioedema or swelling of lips and larynx can result which is considered a medical emergency. ...Read more
Flushing and BP meds: You should speak to your doctor about your problem and see if your medicine can be changed. There are a multitude of BP meds on the market and I quite certain that one can substituted for the medicine that is giving you problems. Give your physician call and get your problem resolved. Good luck. ...Read more
Is it possible to ever get off blood pressure medicine? What tests need to be done to know the cause of high blood pressure?
Effective BP med: There is no simple answer to your question. All BP meds have their advantages and disadvantages. If you have diabetes with protein in your urine, you would be best treated for hbp with drugs such as an ace-i or arb. If you have some angina, you may be treated well with beta-blockers. Parents are different and it's up to them to have a discussion with their doctors to get the best regimen possible. ...Read more
Yes: Passionflower has been used since ancient times for anxiety and insomnia. Modern medical research has confirmed its safety and effectiveness. It may potentially interact with sedatives, blood thinners and MAO inhibitors but has no known interactions with blood pressure medicines. For more info see http://www. Umm. Edu/altmed/articles/passionflower-000267.Htm. ...Read more
It always does: It fluctuates in everyone; it has to to adjust to changes, such as gravity. If it didn't, you wouldn't be able to stand after lying down. ...Read more
There are many: It depends on the drug used to treat it. ...Read more
Lots: Tingling scalp is the odd one that most talk about. Too much can give you too low of a blood pressure and possibly a low pulse. That can lead to dizziness, weakness, fatigue, etc. Making asthma worse is possible. Even so, having said all that, labetolol is old and safe. The range of doses is enormous, from 100 mg twice a day to 300 mg 4x/day. If your doc says you need it, try it. And its cheap! ...Read more
Which products?: Check with your doctorGet a more detailed answer ›
BP meds' effects: Controlling your blood pressure with medication does lower your risk of heart attacks. It also reduces your risk of kidney disease and/or failure and strokes. You blood pressure (BP) should be < 140 systolic. The lower your bp, without symptoms of dizziness or weakness, the better your chances are of avoiding these complications. See your doctor for more advice. ...Read more
Why bother with ARBs: They're both expensive. Can you not take an ace-inhibitor? They're better proven in evidence based studies, and Lisinopril is $4/month at walmart and a bunch of other places. That said, they're pretty comparable as BP meds. ...Read more
Also called minoxil: Loniten (minoxidil) also known as Minoxidil has multiple side effects. Usually its used for pts failing max therapy with other meds. Swelling of legs, feeeling dizzy, reflexive fast heart rates, hairgrowth, pericardial effusion, just to name a few. Pts shoul be on a water pill and a beta blocker to avoid some of these effects. ...Read more
Yes, but...: Yes you can, but i'd be careful with it. If you don't already, i'd buy a home BP cuff and keep a log (once daily is fine) of your BP while you're taking the phenteramine. It can affect your BP or the effectiveness of the medication you're taking, so keep a close eye on it and report any changes to your doctor. ...Read more
Yes, unless nitrate: Viagra and its competitors can be taken in conjunction w/most other medications except nitrates. The combination of viagra & nitrate can lead to abrupt excessively low blood pressure, enough to kill someone, so don't do it! And be careful of otc dietary supplements that purport to be all-natural pure organic alternatives to viagra. Often they only work because they are contaminated w/sildenafil. ...Read more
What would make a 69 year old man get dizzy and fall down? He is currently on blood pressure medicine.
There: There could be a number of reasons, however, from information you provided, checking for what is called orthostatic hypotension that is often caused by blood pressure medications (or their interactions with other drugs) could be a good starting point. Orthostatic hypotension is a sudden drop in blood pressure when a person changes posture, e.g. From sitting to standing. This could cause dizziness and falls. ...Read more
Can you take Zyrtec (cetirizine) with blood pressure medicine? Thank you! Will the Zyrtec (cetirizine) help with my cough?
Zyrtec (cetirizine): May or may not help with cough. You haven't mentioned which blood pressure you're on? Generally speaking it won't interact with it, but mind you, some blood pressure medications would cause cough!! Good that you asked, always exercise caution with multiple medications, better see your doctor for evaluation, best wishes ...Read more
I'm supposed to take 1 pill of Levothyroxine/150mg in a day.....but accidentally took 2 because I mistook it for my high blood pressure medicine. I s?
Just don't repeat...: Sorry to see such, which is not uncommon in daily living for many. For Levothyroxine, you may just wait, watch, and see; of course, do not repeat it and move on; it is unlikely to cause undue effect from what you described, i.e., one-time event! As always, take any drug with caution esp. At the beginning of its use. ...Read more
Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more
- Talk to a doctor online
- Can gallstones cause hematuria?
- Can you take with blood pressure medicine?
- Do blood pressure medicines cause dimentia?
- Can herpes virus cause hematuria?
- Can blood pressure medicine cause sharp pain in chest while lying down?
- Can blood pressure cause a stroke?
- Types of blood pressure medicines
- Mixing blood pressure medicines
- Can you take meloxicam with blood pressure medicine?